Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 16, 2013, 8:26 PM MDT. It took effect at Mar 17, 2013, 3:00 AM MDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2013, 8:26 PM MDT (02:26 UTC)
- In effect from
- Mar 17, 2013, 3:00 AM MDT
- Expired
- Mar 17, 2013, 10:23 PM MDT
- In force
- 19 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS75 KSLC 170226 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 826 PM MDT SAT MAR 16 2013 UTZ005-171200- /O.NEW.KSLC.WI.Y.0001.130317T0900Z-130317T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 826 PM MDT SAT MAR 16 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MDT SUNDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING WENDOVER...SNOWVILLE...AND PORTIONS OF I-80 AND I-84. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: GUSTY WINDS DEVELOPING AFTER MIDNIGHT TONIGHT...THEN PEAKING SUNDAY MORNING BEFORE SLOWLY DECREASING DURING THE AFTERNOON. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS NORTHWEST UTAH...INCLUDING ALONG I-80 AND I-84...AS WELL AS THE HIGHWAY 30 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ011-012-171200- /O.NEW.KSLC.WI.Y.0001.130317T1200Z-130318T1000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 826 PM MDT SAT MAR 16 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 4 AM MDT MONDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: GUSTY WINDS DEVELOPING SUNDAY MORNING...THEN CONTINUING THROUGHOUT SUNDAY AND SUNDAY EVENING BEFORE DIMINISHING LATE. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS WINDS ALONG HIGHWAY 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
536 WWUS75 KSLC 170845 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT SUN MAR 17 2013 UTZ009-010-517-171800- /O.EXB.KSLC.WI.Y.0001.130317T1200Z-130318T1600Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE 245 AM MDT SUN MAR 17 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 10 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 10 AM MDT MONDAY. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU...BOOK CLIFFS...AND CENTRAL UTAH MOUNTAINS. * WINDS: NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: GUSTY WINDS DEVELOPING THIS MORNING...THEN CONTINUING THROUGH TONIGHT BEFORE DIMINISHING MONDAY MORNING. * IMPACTS: STRONG CROSSWINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU...BOOK CLIFFS...AND CENTRAL UTAH MOUNTAINS. THIS INCLUDES A PORTION OF INTERSTATE 70 AND HIGHWAY 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.&& $$ UTZ005-171800- /O.CON.KSLC.WI.Y.0001.130317T0900Z-130317T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 245 AM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING WENDOVER... SNOWVILLE...AND PORTIONS OF I-80 AND I-84. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: GUSTY WINDS PEAKING THIS MORNING BEFORE SLOWLY DECREASING DURING THE AFTERNOON. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS NORTHWEST UTAH...INCLUDING ALONG I-80 AND I-84...AS WELL AS THE HIGHWAY 30 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ011-012-171800- /O.CON.KSLC.WI.Y.0001.130317T1200Z-130318T1000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 245 AM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 AM MDT MONDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: GUSTY WINDS DEVELOPING THIS MORNING...THEN CONTINUING THROUGH TONIGHT BEFORE DIMINISHING EARLY MONDAY MORNING. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS WINDS ALONG HIGHWAY 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
823 WWUS75 KSLC 171652 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1052 AM MDT SUN MAR 17 2013 UTZ005-172200- /O.CON.KSLC.WI.Y.0001.000000T0000Z-130317T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 1052 AM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING WENDOVER... SNOWVILLE...AND PORTIONS OF I-80 AND I-84. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH MIDDAY BEFORE SLOWLY DIMINISHING DURING THE AFTERNOON. * IMPACTS: GUSTY WINDS WILL IMPACT TRAVEL ACROSS NORTHWEST UTAH...INCLUDING ALONG I-80 AND I-84...AS WELL AS THE HIGHWAY 30. VISIBILITIES WILL BE OCCASIONALLY REDUCED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ011-012-180100- /O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 1052 AM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: GUSTY WINDS WILL BECOME WIDESPREAD IN THESE AREAS BY MIDDAY AND WILL CONTINUE THROUGH THIS EVENING. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS WINDS ALONG HIGHWAY 10 BETWEEN PRICE AND I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ UTZ009-010-517-180100- /O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1600Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE 1052 AM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS...WASATCH PLATEAU... BOOK CLIFFS...AND CENTRAL UTAH MOUNTAINS. * WINDS: NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. THE STRONGEST WINDS WILL BE MAINLY OVER THE RIDGES. * TIMING: GUSTY WINDS WILL CONTINUE INTO TONIGHT BEFORE GRADUALLY DIMINISHING. * IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS THE WASATCH PLATEAU AND CENTRAL UTAH MOUNTAINS. THIS INCLUDES PORTIONS OF I-70...US-40...US-6 AND SR-191. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
559 WWUS75 KSLC 172140 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 PM MDT SUN MAR 17 2013 UTZ009-010-517-172245- /O.CAN.KSLC.WI.Y.0001.000000T0000Z-130318T1600Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL MOUNTAINS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD... COVE FORT...KOOSHAREM...FISH LAKE 340 PM MDT SUN MAR 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN UINTA MOUNTAINS...THE WASATCH PLATEAU AND BOOK CLIFFS AND THE CENTRAL MOUNTAINS. LOCAL GUSTY WEST TO NORTHWEST WINDS WILL PERSIST IN THESE MOUNTAIN AREAS TONIGHT BUT SPEEDS WILL BE GENERALLY LESS THAN ADVISORY CRITERIA. THE STRONGEST WINDS WILL BE LIMITED TO HIGH RIDGES AND OTHER OPEN AREAS AT THE HIGHEST ELEVATIONS. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. $$ UTZ005-172245- /O.EXP.KSLC.WI.Y.0001.000000T0000Z-130317T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 340 PM MDT SUN MAR 17 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON. * AFFECTED AREA: GREAT SALT LAKE DESERT AND MOUNTAINS INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE. * WINDS: GUSTY NORTHWEST WINDS 20 TO 30 MPH WILL GRADUALLY DIMINISH THROUGH THIS EVENING. $$ UTZ011-012-180545- /O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 340 PM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: GUSTY WINDS WILL CONTINUE AT TIMES IN THESE AREAS THROUGH MIDNIGHT. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS WINDS ALONG HIGHWAY 10 BETWEEN PRICE AND I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
820 WWUS75 KSLC 180256 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 856 PM MDT SUN MAR 17 2013 UTZ011-012-181000- /O.CON.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 856 PM MDT SUN MAR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH. * TIMING: GUSTY WINDS WILL CONTINUE AT TIMES THROUGH MIDNIGHT BEFORE GRADUALLY DIMINISHING LATE. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ACROSS THE WESTERN UINTA BASIN AND CASTLE COUNTRY...INCLUDING STRONG CROSS WINDS ALONG HIGHWAY 10 BETWEEN PRICE AND I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
542 WWUS75 KSLC 180423 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1023 PM MDT SUN MAR 17 2013 UTZ011-012-180530- /O.CAN.KSLC.WI.Y.0001.000000T0000Z-130318T1000Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 1023 PM MDT SUN MAR 17 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR CASTLE COUNTRY AND THE WESTERN UINTA BASIN. WINDS ACROSS THE AREA WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 16, 3:50 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 16, 3:50 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT SAT MAR 16 2013 .SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA TOMORROW...WITH THE ASSOCIATED PRECIPITATION AFFECTING MAINLY THE NORTHERN HALF OF UTAH. HIGH PRESSURE ALOFT WILL RETURN EARLY NEXT WEEK. A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION MID/LATE WEEK. && .DISCUSSION...WEAK SURFACE BOUNDARY JUST NOW EXITING THE FORECAST AREA BRINGING WITH IT LINGERING SHOWER THREAT FOR THE REMAINDER OF THE AFTERNOON. BREEZY NORTHWEST WINDS WITH TERRAIN BASED CU WILL REMAIN INTO THE EARLY EVENING ACROSS THE SOUTH. TURNING UPSTREAM...CONTINUE TO SEE RAPID RIDGE AMPLIFICATION NEAR 145W IN WATER VAPOR. A SHORT WAVE JUST OFF THE WASHINGTON COAST HAS RESPONDED TO THIS AND IS MAKING MORE OF A SOUTHEASTERLY TRACK INLAND AS A RESULT. SAID TROUGH WILL MOVE THROUGH THE NORTHERN ROCKIES LATE TONIGHT THROUGH TOMORROW GRAZING NORTHERN UTAH. THE ASSOCIATED COLD FRONT WILL MAKE A SOUTHERLY PUSH THROUGH THE STATE TOMORROW...WITH PASSAGE IN THE NORTH NEAR DAYBREAK WITH PROGRESSION TAKING IT THROUGH THE EAST AND SOUTHEAST DURING THE LATTER DAYLIGHT HOURS. CONTINUE TO HOLD HIGH SIDE POPS IN THE NORTH THOUGH THIS IS EXPECTED TO BE A LOW QPF EVENT AND LIKELY SHOWERY. DEEPEST LIFT AND INSTABILITY WILL REMAIN NORTH WITH BULK OF PRECIP FILLING IN WITH THE H7 BAROCLINIC ZONE AND SHALLOW POST FRONTAL INSTABILITY ACROSS THE NORTHERN THIRD OR SO OF THE STATE. SHOWERS ARE EXPECTED TO WANE RAPIDLY IN THE PM WITH THE LONGEST HOLD OVERS ANTICIPATED TO BE ACROSS THE WESTERLY ORIENTED TERRAIN. COLD ADVECTION LOOKS TO BE ENOUGH FOR A SWITCH TO SNOW SHOWERS IN THE CACHE AND NORTHERN WASATCH...WITH AREAS ALONG THE CENTRAL/SOUTHERN WASATCH LIKELY SEEING A MIX BY EARLY AFTERNOON. MOUNTAINS A MEAGER FEW INCHES WITH WINDS AND MUCH COLDER TEMPS STEALING THE SHOW. ABOUT THESE WINDS...FAVORABLE NORTHERLY GRADIENT COMBINED WITH H7 SPEEDS IN THE 30-45 KNOT RANGE...COMBINED WITH A STABLE LAYER ABOVE CREST LEVEL WILL BRING GUSTY WINDS TO MANY AREAS...AND LOCALLY STRONG WINDS TO A FEW OF THE DOWNSLOPE AREAS NEAR THE RAFT RIVERS...WESTERN UINTA BASIN...CASTLE COUNTRY AND THE LOCAL WENDOVER AREA. OPTED TO HOLD OFF ON ANY ADVISORIES AT THIS TIME AS FEEL THAT SOME OF THESE AREAS WILL ONLY SEE A BRIEF PERIOD OF GUSTS EXCEEDING 45 MPH. THE MOST LIKELY AREA TO HIT HOWEVER...LOOKS TO BE THE WESTERN UINTA BASIN TOMORROW AFTERNOON AND EVENING. THIS SAID...TRENDS IN GUIDANCE HAVE BEEN BACKING OFF SLIGHTLY AND WILL LET THE NEXT TWO SHIFTS ISSUE AS NEEDED. BRIEF PERIOD OF HIGH PRESSURE TO BUILD INTO THE AREA EARLY WEEK ALLOWING FAIR CONDITIONS AND A WARMING OF TEMPS ONCE AGAIN. GLOBAL GUIDANCE CONTINUES TO ADVERTISE TWO TROUGHS FOR THE WED-THU PERIOD...UNCERTAINTY TRENDS LOWERING OWING TO HIGHER CONFIDENCE IN FORECAST. THE FIRST WILL TRACK IN FROM THE WEST AND WILL COME WITH A PLENTIFUL MOISTURE TAP ON WEDNESDAY. A SOMEWHAT SOUTHERLY TRACK COULD FAVOR THE SOUTHERN HALF BUT CONFIDENT ENOUGH TO RAISE POPS ROUGHLY 10 TO 15 PERCENT AREA WIDE AS TIMING IN GFS/EC LINING UP BETTER EACH RUN. THE TRAILING COMES FROM THE NORTHWEST AND MORE OF A GRAZING FEATURE...BUT COULD BE COLD ENOUGH TO ALLOW FOR LIGHT SNOW FOR VALLEYS OF THE FAR NORTH. HIGH PRESSURE TO RETURN POST TROUGH PASSAGE WITH WARMING TREND TEMPS ABOVE CLIMO FOR THE WEEKEND/EARLY NEXT WEEK. && .AVIATION...A SHIFT TO SOUTHERLY WINDS IS EXPECTED AT THE SLC TERMINAL BETWEEN 03 AND 05Z THIS EVENING. A SHARP COLD FRONT WILL LIKELY REACH THE TERMINAL BETWEEN 11 AND 14Z SUNDAY FOLLOWED BY MODERATE WEST TO WEST NORTHWEST WINDS THROUGH MIDDAY. THERE IS A 40 PERCENT CHANCE OF BRIEF IFR CONDITIONS IN SNOW SHOWERS FROM 15Z THROUGH 22Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 16, 2:46 AM MDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 246 AM MDT SAT MAR 16 2013 UTZ001>016-019>021-517-518-WYZ021-171300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 246 AM MDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE NEXT PACIFIC STORM WILL ARRIVE LATE TONIGHT...BRINGING SNOW TO THE HIGHER TERRAIN OF NORTHERN UTAH...AND RAIN OR A RAIN SNOW MIX TO THE ADJACENT VALLEY AND BENCH LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER STORM SYSTEM WILL PUSH A COLD FRONT ACROSS THE AREA ON SUNDAY. STRONG GUSTY WINDS WILL ACCOMPANY THE FRONT...WHICH WILL USHER IN A MORE SIGNIFICANT DROP IN TEMPERATURES ESPECIALLY ACROSS THE NORTHERN TWO-THIRDS OF THE OUTLOOK AREA. PRECIPITATION CAN BE EXPECTED ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH AS WELL AS SOUTHWEST WYOMING. PRECIPITATION MAY BE BRIEFLY HEAVY SUNDAY...WITH SNOW LEVELS REACHING THE VALLEY FLOORS. ANOTHER STORM SYSTEM IS EXPECTED WEDNESDAY INTO THURSDAY. VALLEY RAIN AND MOUNTAIN SNOW ON WEDNESDAY WILL TRANSITION TO ALL SNOW BY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.